Alert archive / Montana / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 25, 2016, 7:43 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 7:43 AM MDT (13:43 UTC)
- Expired
- Apr 25, 2016, 5:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
383 WWUS45 KTFX 251343 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 743 AM MDT MON APR 25 2016 MTZ047-251800- /O.UPG.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/ /O.NEW.KTFX.WS.W.0003.160425T1343Z-160425T1800Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 743 AM MDT MON APR 25 2016 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THIS REPLACES THE WINTER WEATHER ADVISORY THAT WAS PREVIOUSLY IN EFFECT. * LOCATIONS...CHINOOK...FORT BELKNAP. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES. * TIMING...WET SNOW WILL CONTINUE THROUGH THIS MORNING THEN DECREASE THROUGH THIS AFTERNOON. * IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL CAUSE DIFFICULT DRIVING CONDITIONS THIS MORNING. THE SNOW COULD BE HEAVY AT TIMES DURING THE MORNING COMMUTE. SOME POWER OUTAGES HAVE OCCURRED AND TREE DAMAGE IS POSSIBLE...ALONG WITH STRESS TO YOUNG LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-051-251800- /O.CON.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/ HILL-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...LEWISTOWN... LEWISTOWN DIVIDE 743 AM MDT MON APR 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATIONS...HAVRE...LEWISTOWN...LEWISTOWN DIVIDE. * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES. * TIMING...WET SNOW WILL CONTINUE THROUGH EARLY THIS MORNING THEN DECREASE LATE THIS MORNING THROUGH THIS AFTERNOON. SNOW MAY CHANGE BACK TO RAIN AT ELEVATIONS BELOW 4500 FEET LATE THIS MORNING. * IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL CAUSE DIFFICULT DRIVING CONDITIONS...PARTICULARLY EARLY THIS MORNING. THE SNOW COULD BE HEAVY AT TIMES DURING THE MORNING COMMUTE. SOME POWER OUTAGE AND TREE DAMAGE IS POSSIBLE... ALONG WITH STRESS TO YOUNG LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511. && $$
2 follow-up statements
482 WWUS45 KTFX 251740 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT MON APR 25 2016 MTZ011-051-251845- /O.EXP.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/ HILL-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...LEWISTOWN... LEWISTOWN DIVIDE 1140 AM MDT MON APR 25 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF HILL AND FERGUS COUNTY THROUGH THE AFTERNOON HOURS. HOWEVER...MOST OF THE SNOWFALL WILL MELT ON CONTACT...THUS THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ MTZ047-252300- /O.EXT.KTFX.WS.W.0003.000000T0000Z-160425T2300Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 1140 AM MDT MON APR 25 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * LOCATIONS...CHINOOK...FORT BELKNAP...HARLEM AND TURNER. * SNOW ACCUMULATIONS...NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES THIS AFTERNOON. * TIMING...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL CONTINUE THROUGH THIS AFTERNOON. THE PRECIPITATION SHOULD BEGIN TO DIMINISH IN INTENSITY THIS EVENING. * IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL CAUSE DIFFICULT DRIVING CONDITIONS. THE SNOW WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE EASTERN AND NORTHERN PORTIONS OF THE COUNTY. SOME POWER OUTAGES HAVE OCCURRED AND TREE DAMAGE IS POSSIBLE...ALONG WITH STRESS TO YOUNG LIVESTOCK. THIS IS A VERY WET SNOW...MAKING ANY SNOWFALL REMOVE A BIT MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511. && $$
291 WWUS45 KTFX 252247 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 447 PM MDT MON APR 25 2016 MTZ047-260000- /O.EXP.KTFX.WS.W.0003.000000T0000Z-160425T2300Z/ BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CHINOOK 447 PM MDT MON APR 25 2016 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING BUT ADDITIONAL, SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. THUS, THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 25, 6:05 AM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 25, 6:05 AM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 605 AM MDT MON APR 25 2016 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH WEDNESDAY...WATER VAPOR SATELLITE IMAGERY THIS MORNING SHOWS UPPER LEVEL LOW SPINNING OVER SD WITH DEFORMATION AXIS EXTENDING TO ITS NW ACROSS N-CENTRAL MT WHILE ANOTHER MID/UPPER LEVEL LOW DIGS INTO THE GREAT BASIN REGION. WIDESPREAD RAIN/SNOW WRAPPING INTO NORTH-CENTRAL MT FROM THE EAST WILL SPREAD WEST GRADUALLY THROUGH TODAY WITH A GRADUAL DECREASE IN PRECIPITATION INTENSITY EXPECTED THROUGH THE DAY. PRECIPITATION TYPE WILL BE SNOW THROUGH MOST OF THIS MORNING ACROSS HILL/BLAINE/FERGUS COUNTIES WHERE A WINTER WX ADVISORY CONTINUES THROUGH NOON TODAY. BY LATE THIS MORNING DIMINISHING PRECIPITATION INTENSITY AND DAYTIME HEATING WILL REDUCE ACCUMULATION OF SNOW AND LIMIT IMPACTS, THOUGH SNOW MAY CONTINUE TO ACCUMULATE ACROSS THE HIGHER ELEVATIONS OF THE BEARS PAW MTNS. TONIGHT THROUGH WEDNESDAY, THE MID/UPPER LEVEL LOW IN THE GREAT BASIN TRACKS EAST ACROSS UT/CO WITH WEAKENING ENERGY AND A MOIST AIRMASS LINGERING TO THE NORTH ACROSS MT WITH ANOTHER UPPER TROUGH DIGGING INTO THE INTERMOUNTAIN WEST LATE WEDNESDAY. WITH LITTLE FORCING, BUT CONTINUED MOIST CONDITIONS IN PLACE ACROSS MT, PRECIPITATION WILL BE SCATTERED AND DISORGANIZED ACROSS THE REGION. TEMPERATURES REMAIN BELOW SEASONAL AVERAGES THROUGH MID-WEEK. HOENISCH WEDNESDAY NIGHT THROUGH MONDAY...MEDIUM RANGE PERIOD CONTINUES TO LOOK UNSETTLED WITH PERIODS OF SHOWERS. THE PERIOD BEGINS WITH A CLOSED UPPER LOW OVER NEBRASKA/SOUTH DAKOTA PROVIDING LIFT AND GOOD MOISTURE TRANSPORT ACROSS THE AREA RESULTING IN SCATTERED SHOWERS WEDNESDAY NIGHT THROUGH THURSDAY MORNING. BY THURSDAY AFTERNOON, ANOTHER UPPER TROF MAKES ITS WAY ACROSS THE WESTERN U.S. BUT MOST OF THE ENERGY ASSOCIATED WITH THIS FEATURE WILL DIG WELL SOUTH OF THE AREA RESULTING IN ISOLATED TO SCATTERED SHOWERS ACROSS SOUTHERN AND CENTRAL MONTANA THROUGH FRIDAY. MODELS BEGIN TO DIVERGE WITH THEIR SOLUTIONS SATURDAY. THE ECMWF MAINTAINS THE CLOSED LOW AND MOVES IT TO SOUTHEAST NEBRASKA. CIRCULATION AROUND THIS LOW THEN PROVIDES SPOTTY PRECIPITATION ACROSS THE AREA. THE GFS MAINTAINS A BROAD UPPER TROF ACROSS THE INTERIOR WESTERN STATES AND HAS A STRONGER FEED OF MOISTURE ACROSS MONTANA RESULTING IN A BIT MORE ORGANIZED PATTERN OF SHOWER ACTIVITY. AN UPPER RIDGE BUILDS ALONG THE WEST COAST SUNDAY AND THIS WILL RESULT IN A NORTH TO NORTHWEST FLOW ALOFT AND THE POSSIBILITY OF SCATTERED SHOWERS CONTINUING. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES TO START THE PERIOD BUT WILL GRADUALLY WARM THROUGH THE WEEKEND. && .AVIATION... UPDATED 1205Z. THE COMBINATION OF MULTIPLE UPPER LEVEL DISTURBANCES AND A MOIST AIRMASS CONTINUES TO RESULT IN WIDESPREAD LOW AND MID CLOUDS AS WELL AS RAIN AND SNOW SHOWERS. ADDITIONALLY, AREAS OF FOG WILL REDUCE VISIBILITIES THROUGH 15Z. MVFR/IFR CONDITIONS PREVAIL DUE TO LOW CEILINGS, FOG, AND PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... GTF 45 31 49 32 / 60 50 50 10 CTB 46 31 50 30 / 70 60 50 10 HLN 54 36 54 35 / 40 40 40 10 BZN 53 33 53 32 / 50 40 40 30 WEY 47 30 46 27 / 70 60 50 30 DLN 52 34 53 32 / 50 50 40 20 HVR 40 31 48 30 / 100 70 60 20 LWT 42 31 45 32 / 90 60 60 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR MTZ011-047-051. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Apr 25, 7:12 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
712 AM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM SNOW 7 SE ROCKY BOY 48.18N 109.69W
04/25/2016 E6.0 INCH HILL MT TRAINED SPOTTER
WET SNOW...STILL SNOWING
&&
MWMNearby
Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.